• All threads and posts regarding Coronavirus COVID-19 can now be found in our new area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

Cocktail of drugs

katherine

Registered User
Sep 5, 2006
57
I asked in february if anyone had had experience of fits with alzheimers as my mum had her first. Now unfortunately she's had another and the doctor has prescribed 'Tegretol' with the active ingredient being 'carbomazepine'.
She's also on HRT, Fluoxetine (anti-depressant), Aricept and Ebixa (memory drugs), and Abilify (an anti psychotic sedative type drug).
Is it normal for people to be on so many drugs? Also does anyone have any experience of the side effects/ effects of carbomazepine? The consultant said it would sedate her even more and that in a month or two he would adjust the other drugs accordingly.
Katherine x
 

connie

Registered User
Mar 7, 2004
9,519
Frinton-on-Sea
Hi Katherine, firstly sorry, I have no first hand experience of that drug.

I can only tell you of Lionel case, and as his condition deteriates, so I have asked for various medications to be stopped.

They are however still having problems with his outbursts whenever personal care is attempted. To this end they are trying him on 'sodium valporate'.
I understood that this was often used to control epilectic fits.

It is still early days, but he seems better for taking much less medication.
 

katherine

Registered User
Sep 5, 2006
57
Thankyou for that. I have been wondering about mum still being on Aricept and Ebixa. I don't know whether there's much point in her being on those really now - and i think the fewer drugs the better. I'll talk to her consultant about it all i think. And see how it goes with the carbamazapine or whatever it's called!
Thanks x